Occult brodifacoum poisoning presenting as a massive intramuscular hematoma.

Clin Toxicol (Phila)Jul 22, 2026 (epub)

Guangcai Yu, Shizhen Lv, Jianjian Liu et al.

✦ AI-curated · Sources linked

Case in brief

A 56-year-old man presented with significant swelling in his right thigh, which had developed over nine days without any recent trauma. Laboratory tests indicated severe coagulopathy with an elevated PT and INR, alongside a confirmed large intramuscular hematoma. This followed a prior episode of gastrointestinal bleeding and coagulopathy linked to brodifacoum poisoning, which had been treated but recurred when the patient declined further vitamin K treatment.

Diagnostic / clinical pearl

Clinicians should consider brodifacoum poisoning in patients with unexplained coagulopathy and significant hematomas, even in the absence of external bleeding.

Why it matters

Recognizing that a large intramuscular hematoma can be the sole manifestation of brodifacoum poisoning is crucial for timely diagnosis and management.

Source

Published in Clin Toxicol (Phila). This summary was written by xxcode from the publication's abstract and metadata. It is not peer reviewed and is not a substitute for the original article. For clinical decisions, review the original publication.

ShareTelegramLinkedIn

AI-generated summaries may contain errors or omissions. Verify clinically important information with the original publication.

More in Hematology

Want this personalized?

Stop searching the literature. Choose what you follow and xxcode will build your personalized medical digest.

  • Your specialties
  • Your filters and thresholds
  • Clinical Research + Case Reports, tuned separately
  • Automatic weekly delivery
  • Audio and text

Prefer listening? Personalized audio digests are available with Pro.

Stay updated for free

Get the 3 most interesting publications in one specialty each week.

Weekly email. Unsubscribe anytime.